We propose conditions for the existence of solutions for nonconvex quadratic programming problems whose constraint set is defined by finitely many convex linear-quadratic inequalities in Hilbert spaces. In order to obtain our results, we use either properties of the Legendre form or properties of compact operators with closed range. The results are established without requesting the convexity of the objective function or the compactness of the constraint set. As a special case, we obtain some on the existence of solutions results for the quadratic programming problems under linear constraints in Hilbert spaces.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Belousov, E.G.: Introduction to Convex Analysis and Integer Programming. Moscow University Publisher, Moscow (1977)
Belousov, E.G., Klatte, D.: A Frank-Wolfe type theorem for convex polynomial programs. Comput. Optim. Appl. 22, 37–48 (2002)
Bertsekas, D.P., Tseng, P.: Set intersection theorems and existence of optimal solutions. Math. Program. 110, 287–314 (2007)
Blum, E., Oettli, W.: Direct proof of the existence theorem in quadratic programming. Oper. Res. 20, 165–167 (1972)
Bonnans, J.F., Shapiro, A.: Perturbation Analysis of Optimization Problems. Springer (2000)
Borwein, J.M.: Necessary and sufficient conditions for quadratic minimality. Numer. Funct. Anal. Appl. 5, 127–140 (1982)
Dong, V.V., Tam, N.N.: On the solution existence for convex quadratic programming problems in Hilbert spaces. Taiwanese J. Math. 20(6), 1417–1436 (2016)
Eaves, B.C.: On quadratic programming. Manag. Sci. 17, 698–711 (1971)
Frank, M., Wolfe, P.: An algorithm for quadratic programming. Naval Res. Logist. Quarter. 3, 95–110 (1956)
Hestenes, M.R.: Applications of the theory of quadratic forms in Hilbert space to the calculus of variations. Pac. J. Math. 1, 525–581 (1951)
Hauser, R.: The S-Procedure via dual cone calculus. arXiv:1305.2444 (2013)
Ioffe, A.D., Tihomirov, V.M.: Theory of Extremal Problems. North-Holand Publishing Company, Amsterdam-New York-Oxford (1979)
Kim, D.S., Tam, N.N., Yen, N.D.: Solution existence and stability of quadratically constrained convex quadratic programs. Optim. Lett. 6, 363–373 (2012)
Kurdila, A.J., Zabarankin, M.: Convex Functional Analysis. Birkhauser Verlag (2005)
Luenberger, D.G.: Optimization by Vector Space Methods. Wiley, New York-London-Sydney-Toronto (1969)
Luo, Z.Q., Zhang, S.: On extensions of the Frank-Wolfe theorems. Comput. Optim. Appl. 13, 87–110 (1999)
Schochetman, I.E., Smith, R.L., Tsui, S.K.: Solution existence for infinite quadratic programming. Technical Report 97–10 (1997)
Semple, J.: Infinite positive-definite quadratic programming in a Hilbert space. J. Optim. Theory Appl. 88, 743–749 (1996)
Rudin, W.: Functional Analysis. McGraw-Hill Inc (1991)
Yakubovich, V.A.: Nonconvex optimization problem: The infinite-horizon linear-quadratic control problem with quadratic constraints. Sys. Control Lett. 19, 13–22 (1992)
This research is funded by Vietnam National Foundation for Science and Technology Development (NAFOSTED) under grant number 101.01-2014.39. The authors would like to thank Prof. N. D. Yen for valuable remarks and suggestions. The authors would like to express our sincere thanks to the anonymous referees and editors for insightful comments and useful suggestions.
About this article
Cite this article
Dong, V.V., Tam, N.N. On the Solution Existence of Nonconvex Quadratic Programming Problems in Hilbert Spaces. Acta Math Vietnam 43, 155–174 (2018). https://doi.org/10.1007/s40306-017-0237-9
- Quadratic program in Hilbert spaces
- Convex quadratic constraints
- Solution existence
- Legendre form
- Recession cone
- Compact operator with closed range
Mathematics Subject Classification (2010)